Alert archive / Ohio / River Flood Warnings in 2018

River Flood Warning 62, NWS Cleveland, OH

June 11, 2018Hancock County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 11, 2018, 12:28 PM EDT for Hancock County, Ohio. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Jun 11, 2018, 12:28 PM EDT (16:28 UTC)
Expired
Jun 12, 2018, 5:26 AM EDT
In force
17 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek above Findlay (FECO1). The gauge peaked at 9.66 ft at Jun 10, 2018, 7:00 PM EDT.

actionminormoderatemajor4681006/1106/1206/13
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

814 
WGUS41 KCLE 111628
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1228 PM EDT Mon Jun 11 2018

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek Above Findlay

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC063-120028-
/O.NEW.KCLE.FL.W.0062.180611T1628Z-180612T0300Z/
/FECO1.1.ER.180611T1541Z.180611T1800Z.180611T2100Z.UU/
1228 PM EDT Mon Jun 11 2018

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Eagle Creek Above Findlay
* until this evening.
* At 12 PM the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 9.3 feet by this afternoon. 
  The river will fall below flood stage late this afternoon.
* At 9.0 feet...Eagle Creek will overrun its banks and begin to 
  inundate portions of Fremont and Graceland Avenue. Water will 
  inudate a field near Rosemont Drive.

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370


$$
BM
3 follow-up statements
408 
WGUS81 KCLE 111932
FLSCLE
Flood Statement
National Weather Service Cleveland OH
332 PM EDT Mon Jun 11 2018

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek Above Findlay

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC063-120332-
/O.EXT.KCLE.FL.W.0062.000000T0000Z-180612T0400Z/
/FECO1.1.ER.180611T1541Z.180611T1900Z.180611T2200Z.UU/
332 PM EDT Mon Jun 11 2018

...Flooding now expected to continue until late tonight... 
The Flood Warning continues for
  The Eagle Creek Above Findlay
* until late tonight.
* At 3 PM the stage was 9.4 feet.
* Flood stage is  9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will rise to 9.5 late this afternoon then fall to below 
  flood stage by this evening.
* At 10.0 feet...Water from the Eagle Creek will impact portions of 
  South Blanchard Street, Brookside Drive, Fremont and Graceland 
  Streets. The intersections of Beechmont Drive with Fairmont and 
  Rosemont Drives flood. 

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370

$$
BM
481 
WGUS81 KCLE 120250
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1050 PM EDT Mon Jun 11 2018

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek Above Findlay

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC063-121050-
/O.EXT.KCLE.FL.W.0062.000000T0000Z-180612T1150Z/
/FECO1.1.ER.180611T1541Z.180611T2100Z.180612T0550Z.UU/
1050 PM EDT Mon Jun 11 2018

...Flooding now expected to continue until Tuesday morning... 
The Flood Warning continues for
  The Eagle Creek Above Findlay
* until Tuesday morning.
* At 10 PM the stage was 9.5 feet.
* Flood stage is  9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to below flood stage by late 
  tonight.
* At 10.0 feet...Water from the Eagle Creek will impact portions of 
  South Blanchard Street, Brookside Drive, Fremont and Graceland 
  Streets. The intersections of Beechmont Drive with Fairmont and 
  Rosemont Drives flood. 

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370


$$
732 
WGUS81 KCLE 120926
FLSCLE
Flood Statement
National Weather Service Cleveland OH
526 AM EDT Tue Jun 12 2018

...The flood warning is cancelled for the following rivers in Ohio...

  Eagle Creek Above Findlay

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC063-120956-
/O.CAN.KCLE.FL.W.0062.000000T0000Z-180612T1150Z/
/FECO1.1.ER.180611T1541Z.180611T2100Z.180612T0708Z.UU/
526 AM EDT Tue Jun 12 2018

The Flood Warning is cancelled for
  The Eagle Creek Above Findlay
* At 5 AM the stage was 7.9 feet.
* The river fell below flood stage early this morning.
* Flood stage is 9 feet.
* The river will continue to fall to 3.5 feet by early Wednesday 
  morning.
  
&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370


$$

Sefcovic

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 11, 9:47 AM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 11, 9:47 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
947 AM EDT Mon Jun 11 2018

.SYNOPSIS...
A cold front will continue to move south of the area this morning
and gradually become stationary through tonight. High pressure over
western Quebec will move slowly east and off the east coast by
Tuesday morning. The high will extend a ridge back west over the
local area.  The stationary front will begin to lift north as a warm
front Tuesday across the local area.  A trailing cold front will
move east across the area Tuesday night into Wednesday.  High
pressure will build slowly east to Ohio out of the Plains states by
Wednesday night and to Pennsylvania and New York where it will
weaken.  A strong warm front will move northeast toward the local
area by the weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
Forecast updated to keep at least a slight chance of showers
generally across Hancock county into western Holmes county
through the afternoon and early evening hours. Additionally...a
slight chance of thunderstorms was added to the forecast across
the same general area. The short term models indicate marginal
instability after noon today and the Storm Prediction Center has
us in the general thunder area. Either way...forecast confidence
is low...but a rumble of thunder is not out of the question.
Otherwise...the forecast looks on track with much of the area
seeing at least some clearing of the clouds with dry conditions.

Original Discussion...

Upper level ridge will push east across the Great Lakes region
through this forecast period.  This upper level feature will bring a
return back to warmer temperatures and some sunshine for a brief
period.  A cold front across the southern tier counties of the
forecast area will continue to move south this morning where it will
eventually become stationary by tonight.  Showers ahead of and along
the cold front will continue early this morning but will gradually
shift south of the area as drier air pushes south behind the front.
Some clearing of the lower clouds is already beginning to take place
from Erie, PA west across Lake Erie toward the Toledo area. Forecast
area will see primarily dry conditions through the day today and
continue into tonight.  Then, as stationary front becomes a warm
front and lifts back north, we should see a chance for showers and
possibly some thunderstorms Tuesday afternoon.  Mixed layer CAPE not
real impressive and does not appear to support thunder Tuesday but
most unstable CAPE appears to increase considerably through the day.
So, can't rule out a few rumbles of thunder Tuesday.  Temperatures
will finally begin to warm up today into the middle to upper 70s as
we start to see some sun working south into the local area in
diminishing cloud cover. Fair skies will be the rule overnight with
increasing clouds again Tuesday with the advancing warm front. Lows
will remain in the 60s in the west and upper 50s in the east tonight
followed by highs Tuesday in the lower to middle 80s.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
An upper trough moving through the eastern Great Lakes on Tuesday
night will allow for shower and thunderstorm activity to continue
into Tuesday night, clearing from west to east. The upper trough
becomes anchored to the east for the rest of the short term period
allowing for high pressure to build in from the west for Wednesday
and Thursday. Therefore, have a dry forecast for the middle of the
week, seeing that the area dries out considerably with little to no
support for convection. Temperatures are bit tricky as high pressure
builds into the area winds will remain from the west allowing
Wednesday to be similar to Tuesday with temperatures above normal
into the 80s. As the high moves closer for Thursday, flow shifts
around to the north allowing for some cooler air to be drawn in,
plus the influence of our friend, Lake Erie, so Thursday will
probably be close to normal for temperatures.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
While the extended guidance is having fits with some of the finer
details, the weekend looks to be a fantastic summer weekend across
northern Ohio and northwestern Pennsylvania. The trough that brought
some of the wet weather to begin the week will remain anchored off
of the east coast and the GFS and ECMWF even show a cut off low
forming off the east coast. For us, this means that a strong upper
ridge will develop overhead and allow for high pressure to dominate
and warmer temperatures to rush into the region. The surface high
will be overhead for Friday and then move to the east for Saturday
and Sunday and therefore temperatures will get warmer by the day,
reaching at least 10 degrees above normal by Sunday. The
disagreement with the extended guidance is if some embedded
shortwaves try moving through the upper ridge, potentially giving
the area a shot of rain at some point during the weekend. With a
blocking pattern of sorts in place, find it tough to believe that
this upper ridge will erode to a trough so easily so will keep the
forecast dry for now, closer to the ECMWF solution.

&&

.AVIATION /12Z Monday THROUGH Friday/...
A cold front will continue to slide southwest of the area this
morning allowing high pressure to build south into the region.
Some lingering rain over the southern portions of the area will
gradually shift south as well and come to an end this morning.
Ceilings will gradually improve from IFR/LIFR conditions to VFR
with time today. Winds will increase near the lake to 10 to 20
knots as high pressure builds in and then diminish inland later
tonight.

OUTLOOK...Non-VFR through Tuesday night and again Thursday
night and Friday.

&&

.MARINE...
A stalled front over the area will allow for easterly to
northeasterly winds on Lake Erie for Monday. A couple areas in the
western basin are already up to 15 to 20 knots with gusts to 25
knots. With this flow expected to continue for much of the day,
waves will pick up for the western half of the lake and therefore
will go ahead and issue a small craft advisory for nearshore areas
west of Geneva and the associated beach hazards statements for the
adjacent land areas. Winds will begin to calm this afternoon and
then shift offshore on Monday night and so conditions will improve
from east to west from the afternoon into the overnight.

High pressure building into the region will allow for southerly flow
on Tuesday and then lighter conditions are to be expected for the
middle of the week. Could have some higher waves in the nearshore
areas when northerly flow returns Wednesday night into Thursday but
probably below small craft criteria at this point in time.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 4 PM EDT this afternoon for
     OHZ012.
     Beach Hazards Statement through this evening for OHZ003-007-
     009>011.
PA...None.
MARINE...Small Craft Advisory until midnight EDT tonight for LEZ142>146.
     Small Craft Advisory until 4 PM EDT this afternoon for LEZ147.

&&

SYNOPSIS...Lombardy
NEAR TERM...Riley
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Lombardy
MARINE...Sefcovic
Hazardous weather outlook, Jun 11, 4:14 AM EDT, 8 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
414 AM EDT Mon Jun 11 2018

LEZ061-142>149-162>169-OHZ006-008-013-014-017>023-027>033-036>038-
047-PAZ002-003-120815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Wood-Sandusky-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Southern Erie-
414 AM EDT Mon Jun 11 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-007-009>011-120815-
Lucas-Ottawa-Erie-Lorain-Cuyahoga-
414 AM EDT Mon Jun 11 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-120815-
Lake-
414 AM EDT Mon Jun 11 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northeast Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ089-PAZ001-120815-
Ashtabula Lakeshore-Northern Erie-
414 AM EDT Mon Jun 11 2018

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and Tonight.

There is a moderate risk for rip currents through mainly this
afternoon. Winds will gradually shift around to a southeast
direction later tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:01 AM EDTSmall Craft AdvisoryCLE13 hr
Jun 11, 4:04 AM EDTBeach Hazards StatementCLECuyahoga, Erie, Lake, Lorain, Lucas, Ottawa13 hr

Nearby

River Flood Warnings in Ohio, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.